MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 2. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

ASCENSION ORTHOPEDICS, INC. CADENCE TIBIAL TRAY. SIZE 2. RIGHT; PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 10207102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Impingement (4834)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a total ankle arthroplasty surgery (right) which had been performed on (b)(6) 2018, the patient experienced, on (b)(6) 2022, anteromedial impingement syndrome, with ongoing pain of the antero- and postmedial right ankle, and additional adherences of the tibialis posterior tendon.This adverse event was treated with an arthroscopy of the right ankle and a adhesiolysis of the tibialis posterior tendon, which were carried out on (b)(6) 2022.As a result of this treatment, the adverse event was reported as resolved without sequelae on (b)(6) 2023.There was a previous incidence of anteromedial impingement syndrome that the patient had experienced on (b)(6) 2018.This was resolved via arthroscopy and considered unrelated to the second adverse event by the hcp, documented as resolved on (b)(6) 2019.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H10: additional information was added in section b7.
 
Additional Manufacturer Narrative
H11: corrected information on d4 (lot number of the device).
 
Event or Problem Description
It was reported that, after a total ankle arthroplasty surgery (right) which had been performed on (b)(6) 2018, the patient experienced, on (b)(6) 2022, anteromedial impingement syndrome, with ongoing pain of the antero- and postmedial right ankle, and additional adherences of the tibialis posterior tendon.This adverse event was treated with an arthroscopy of the right ankle and a adhesiolysis of the tibialis posterior tendon, which were carried out on (b)(6) 2022.As a result of this treatment, the adverse event was reported as resolved without sequelae on (b)(6) 2023.There was a previous adverse event that the patient had experienced; pain, on (b)(6) 2018.This was resolved via arthroscopy, nothing of note was found, and was considered unrelated to the second adverse event by the hcp; documented as resolved on 23-apr-2019.
 
Additional Manufacturer Narrative
Results of investigation: the product has not been received at the aus site for evaluation and photographs were not provided, so the reported event could not be confirmed.The following investigative actions were performed.Complaint history review: the complaint history review identified similar reported events for this device.No adverse trend was identified.Future complaints for this failure mode will continue to be monitored and investigated as required.Dhr/batch record review: identified no issues or manufacturing abnormalities which could have caused or contributed to the reported event.This review determined that the device met manufacturing specifications upon release for distribution.Risk management review (device): identified no issues which could have caused or contributed to the reported event.The failure mode was previously identified by the risk management file and the anticipated risk level is acceptable.Capa/nc/pra/hhe/field action review: identified no previous events or issues which could have caused or contributed to the reported event.Assessment of historical escalated cases concluded that there are no prior actions related to this device and failure mode.Device labeling/ifu review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met labeling requirements upon release for distribution.Product prints/specifications/procedure review: identified no issues which could have caused or contributed to the reported event.This review determined that the device met product specifications upon release for distribution.Clinical/medical evaluation: no further insight into the reported issue of ¿anteromedial impingement syndrome¿ with ongoing pain could be made.Patient impact beyond the reported symptoms and additional surgery is not anticipated, as it has been reported that the adverse event was ¿resolved without sequelae¿ after treatment.Visual inspection: visual inspection was unable to be performed because the device has not been received for evaluation.The complaint alleges that revision surgery was required.As the product has not been received for evaluation, it could not be determined whether the device contributed to the reported event.As the product has not been received for evaluation, a definitive root cause for the reported event could not be determined.The tibial tray is one of three sterile, implantable components comprising the cadence total ankle system.The complaint alleges that the patient experienced impingement and pain several years after the implantation of the cadence total ankle system and was successfully treated with revision surgery.According to risk documentation for the cadence system, a potential cause for the reported event included incorrect surgical technique.Based on this investigation, the need for corrective action is not indicated as no non-conformances or manufacturing deficiencies were identified and the risk level is acceptable.If additional information is later received, the complaint may be reopened.No further investigation is warranted for this complaint, though future complaints will be monitored and investigated as required.This investigation can be closed.

Brand Name
CADENCE TIBIAL TRAY. SIZE 2. RIGHT
Common Device Name
PROSTHESIS, ANKLE, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16764232
Report Number3002788818-2023-00029
Device Sequence Number3037560
Product Code HSN
UDI-Device Identifier00885556852293
UDI-Public00885556852293
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K151459
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10207102
Device Catalogue Number10207102
Device Lot NumberQJ0227-G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/17/2023
05/22/2023
06/05/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date04/26/2023
05/22/2023
06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 10208101 / LOT: QJ0329-G.; PN: 10209106 / LOT: 172967-G.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight70 KG